Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 357, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 21, 2007, 1:59 AM CDT for DeWitt County, Gonzales County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2007, 1:59 AM CDT (06:59 UTC)
- Expired
- Jul 21, 2007, 6:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties DeWitt County, TX, Gonzales County, TX
The radar
The Austin/San Antonio radar (KEWX), 76 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3073 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 210701
FFWEWX
TXC123-177-211100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
159 AM CDT SAT JUL 21 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DEWITT COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...YORKTOWN...CUERO...
GONZALES COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF GONZALES...
* UNTIL 600 AM CDT
* AT 159 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED AREAS OF
RAIN...HEAVY AT TIMES...FROM SHOWERS AND THUNDERSTORMS...OVER
DEWITT AND GONZALES COUNTIES. THESE SHOWERS AND THUNDERSTORMS
WILL CONTINUE FOR THE NEXT FEW HOURS...AS THEY MOVE NORTH AT 15
MPH...CAUSING PERIODS OF HEAVY RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAELDER...
SMILEY...PALMETO...NIXON...HOCHHEIM AND CHEAPSIDE
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, LOW WATER CROSSINGS, CULVERTS AND UNDERPASSES. LOW
LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT
CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 2887 9730 2893 9742 2882 9758 2900 9775
2912 9762 2937 9785 2965 9764 2964 9760
2978 9732 2964 9714 2959 9721 2939 9724
2911 9698
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 11:26 PM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 20, 11:26 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1126 PM CDT FRI JUL 20 2007 .AVIATION... AGAIN LITTLE CHANGE OVER THE NEXT 24 HOURS. A VERY MOIST TROPICAL AIRMASS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS TAF SITES. THIS WILL MAINTAIN WIDESPREAD MVFR-IFR CIGS...MVFR VSBYS AND ISOLATED LIFR CIGS AND IFR VSBYS. WINDS WILL BE VARIABLE SOUTH AT LESS THAN 10 KTS. && .PREV DISCUSSION... /ISSUED 917 PM CDT FRI JUL 20 2007/ UPDATE... SHOWERS HAVE DISSIPATED NORTH AND EAST OF A LINE FROM JUNCTION TO KERRVILLE TO SAN ANTONIO TO KENEDY AND I HAVE LOWERED THE POPS IN THIS AREA FOR THE REST OF THE EVENING. SHOWERS AND THUNDERSTORMS CONTINUE IN THE WESTERN HALF OF THE CWA. TEMPERATURES HAVE DROPPED IN THE WAKE OF SHOWERS IN SOME PLACES AND HAVE ADJUSTED MIN AND HOURLY TEMPS AS NECESSARY. WILL TAKE A CLOSER LOOK AT THE AFTER MIDNIGHT PERIOD DURING THE NEXT COUPLE OF HOURS. FOR NOW WILL LEAVE IT AS IT IS. PREV DISCUSSION... /ISSUED 612 PM CDT FRI JUL 20 2007/ UPDATE... HEAVY RAIN HAS SHIFTED TO THE WEST...SO WE HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE THE SOUTHWESTERN COUNTIES. NEW ZONES WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 428 PM CDT FRI JUL 20 2007/ DISCUSSION... HEAVY RAIN EVENT SHOWING HIGHEST TOTALS CLOSE TO WHERE MODEL QPF LOCATIONS WERE PROJECTED FROM THE MORNING RUNS, BUT ROUGHLY 3 TIMES THE AMOUNTS. HIGHEST THREATS WILL AFFECT ALONG AND 40 MILES EITHER SIDE OF I-10 N OF SAT AND I-37 S OF SAT WHERE UP TO 5 INCHES OF RAIN IS POSSIBLE. TRENDS ARE SLOWLY FALLING FOR THE WIDESPREAD HEAVY RAIN PATTERN THAT TOOK AIM ON GUADALUPE, WILSON, AND HAYES COUNTIES WHERE A THICK AREA OF STRATIFORM RAINS CONTINUE TO PRODUCE RATES AROUND HALF AN INCH PER HOUR. EXPECT A GRADUAL DECREASE THROUGH THE EVENING, BUT DO NOT FEEL THE AIR WILL BECOME STABLE ENOUGH TO WARRANT A LOWERING OF OVERNIGHT POPS OR ANY CHANGES TO THE WATCH AREA. FLOOD THREAT WILL TEMPORARILY AFFECT FRIO COUNTY, BUT THE SANDY SOILS OVER THE WINTER GARDENS SHOULD BE ABLE TO HANDLE 2-3 INCH RAINS. THUS FFA AREA AND VALID TIME SHOULD HOLD FOR NOW. THE FORECAST FOR TOMORROW SHOWS CONTINUED HIGH POPS WITH EMPHASIS ON THE WESTERN COUNTIES, BUT THE RAINFALL POTENTIAL MAY MODIFY BASED ON WHAT HAPPENS WITH THE CONVECTIVE ENVIRONMENT TONIGHT. WITH THE MOST UNSTABLE AIR SHIFTING WITH THE COOL OUTFLOW TOWARD THE RIO GRANDE, EXPECT A RAIN ENVIRONMENT MORE LIKE THAT OF TUESDAY AND WEDNESDAY, WITH PWAT VALUES DROPPING BACK TO BELOW 2 INCHES, BUT STILL REMAINING ABOVE 1.8 INCHES. MODELS SHOW AN INCREASED RIDGE INFLUENCE ALOFT FOR SUNDAY BUT THE MID LEVEL SUPPORT CONTINUES TO SUPPORT MAINLY DAYTIME RAINS. ADDITIONAL ENERGY FROM MID LEVEL COOLING AND NORTH WINDS ALOFT SHOULD ENABLE MORE RAINS TO PERSIST INTO MUCH OF NEXT WEEK. THE EXTENDED CONTINUES TO SHOW AN UNSETTLED PATTERN WITH MOST MODEL DATA KEEPING THE UPPER RIDGE FORCED TO THE NORTH AND WEST OF TEXAS. SINCE THERE REMAINS A GOOD CHANCE OF RAIN EACH DAY WITH THIS PATTERN, THE EMPHASIS FALLS ON THE BEST CHANCE OF A DRY DAY, AND THIS WOULD APPEAR TO BE TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 72 88 74 91 74 / 70 60 30 30 20 AUSTIN BERGSTROM INTL AIRPORT 70 87 72 91 70 / 70 60 30 30 20 DEL RIO INTL AIRPORT 74 87 75 93 75 / 70 90 50 20 20 SAN ANTONIO INTL AIRPORT 71 87 74 91 73 / 70 70 30 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 05/01
Hazardous weather outlook, Jul 20, 4:01 AM CDT, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 401 AM CDT FRI JUL 20 2007 TXZ171>173-183>194-202>209-217>225-228-211115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 401 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... OCCASIONAL RAIN WITH A CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TODAY THROUGH THE EVENING ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. LOCALLY HEAVY RAIN IS POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING OF FLOOD PRONE AREAS. .DAY TWO...SATURDAY... A MOIST AIRMASS WILL REMAIN OVER SOUTH CENTRAL TEXAS. THIS WILL LEAD TO A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS SATURDAY. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING. .DAY THREE...SUNDAY... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WEST PART OF SOUTH CENTRAL TEXAS TO A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE EAST PART OF THE AREA. SOME LOCALLY HEAVY RAIN IS POSSIBLE. .DAYS FOUR THROUGH SEVEN...MONDAY THROUGH THURSDAY... A FAIRLY WET JULY PATTERN WILL CONTINUE WITH A CHANCE OF MAINLY DAYTIME TO EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 60 hr |
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | Gonzales | 4 days |
| Jul 20, 8:50 PM CDT | River Flood Warning | EWX | DeWitt | 10 days |
| Jul 21, 1:25 AM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Jul 21, 1:38 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays | 4 hr |
| Jul 21, 2:15 AM CDT | Flash Flood Warning | EWX | Uvalde | 4 hr |
| Jul 21, 3:35 AM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jul 21, 3:41 AM CDT | Flash Flood Warning | EWX | Kendall | 4 hr |
| Jul 21, 5:03 AM CDT | River Flood Warning | EWX | Hays | 6 hr |
| Jul 21, 5:38 AM CDT | Flash Flood Warning | EWX | Bandera, Bexar, Comal, Guadalupe, Kendall, Medina and 1 more | 4 hr |
| Jul 21, 6:32 AM CDT | River Flood Warning | EWX | Uvalde | 28 hr |
| Jul 21, 7:21 AM CDT | Flash Flood Warning | EWX | Edwards, Gillespie, Kerr | 4 hr |
| Jul 21, 7:21 AM CDT | Flash Flood Warning | EWX | Edwards, Gillespie, Kerr, Real | 4 hr |
| Jul 21, 8:30 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 21, 9:12 AM CDT | River Flood Warning | EWX | Bexar | 60 hr |
| Jul 21, 9:12 AM CDT | River Flood Warning | EWX | Bexar | 49 hr |
| Jul 21, 9:38 AM CDT | Flash Flood Warning | EWX | Bandera, Medina, Uvalde | 3 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 5 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 5 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 25 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Uvalde | 17 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Medina | 11 hr |
| Jul 21, 10:05 AM CDT | River Flood Warning | EWX | Medina | 4 days |
| Jul 21, 11:10 AM CDT | Flash Flood Warning | EWX | Edwards, Kerr, Real | 110 min |
| Jul 21, 11:11 AM CDT | River Flood Warning | EWX | Bandera | 9 hr |
| Jul 21, 11:17 AM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 3 hr |
| Jul 21, 1:01 PM CDT | Flash Flood Warning | EWX | Edwards | 119 min |
| Jul 21, 1:03 PM CDT | River Flood Warning | EWX | Kerr | 6 hr |
| Jul 21, 2:29 PM CDT | River Flood Warning | EWX | Blanco | 5 hr |
| Jul 21, 6:40 PM CDT | River Flood Warning | EWX | Bexar, Guadalupe | 16 hr |
| Jul 21, 6:52 PM CDT | Flash Flood Warning | EWX | Kinney, Maverick | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.